Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Wilmington, OH

December 21, 20136 counties in Ohio; Bracken County, Mason County, Robertson County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Dec 21, 2013, 11:18 PM EST for 6 counties in Ohio; Bracken County, Mason County, Robertson County, Kentucky. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 11:18 PM EST (04:18 UTC)
Expired
Dec 22, 2013, 4:15 AM EST
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Bracken County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Highland County, OH

The radar

The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:30 AM ESTFLOOD3 Nne Lynchburg, OHHIGHWAY 134 AT THE CLINTON AND HIGHLAND COUNTY LINE WAS IMPASSABLE NORTHBOUND AND BARELY PASSABLE SOUTHBOUND DUE TO HIGH WATER
Dec 22, 12:30 AM ESTFLASH FLOOD3 Nne Lynchburg, OHHIGHWAY 134 AT THE CLINTON AND HIGHLAND COUNTY LINE WAS IMPASSABLE NORTHBOUND AND BARELY PASSABLE SOUTHBOUND DUE TO HIGH WATER. IN ADDITION...STATE ROUTE 72 HAD HIGH WATER OVER IT NEAR LEESBURG IN HIGHLAND COUNTY.
Dec 22, 12:45 AM ESTFLASH FLOODLeesburg, OHIN ADDITION TO ANOTHER ROAD CLOSURE DUE TO HIGH WATER IN THE AREA...STATE ROUTE 72 HAD HIGH WATER ACROSS IT DUE TO HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WGUS51 KILN 220418
FFWILN
KYC023-161-201-OHC001-015-025-027-047-071-220915-
/O.NEW.KILN.FF.W.0041.131222T0418Z-131222T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1118 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  EASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
  MASON COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...
  WESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  BROWN COUNTY IN SOUTHWEST OHIO...
  EASTERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  CLINTON COUNTY IN SOUTHWEST OHIO...
  HIGHLAND COUNTY IN SOUTHWEST OHIO...

* UNTIL 415 AM EST.

* AT 1114 PM EST...RADAR INDICATED THAT SHOWERS AND EMBEDDED 
  THUNDERSTORMS WITH HEAVY RAIN WERE MOVING INTO THE WARNING AREA.
  UP TO AN INCH OF RAIN IN AN HOUR MAY OCCUR. WITH THE GROUND
  ALREADY VERY WET...THIS AMOUNT OF RAIN WILL LEAD TO RAPID RISES
  IN WATER AND FLASH FLOODING. 

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  BROOKSVILLE...GEORGETOWN...GREENFIELD...HILLSBORO...MAYSVILLE...
  MOUNT OLIVET...MOUNT ORAB...WASHINGTON COURT HOUSE...WEST UNION...
  WILMINGTON...AUGUSTA AND BLANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3846 8411 3956 8397 3954 8332 3933 8339
      3926 8338 3869 8349 3870 8354 3867 8364
      3860 8362 3852 8365 3845 8386 3848 8394
      3844 8398 3844 8404

$$

AR
1 follow-up statement
356 
WGUS71 KILN 220820
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 AM EST SUN DEC 22 2013

KYC023-161-201-OHC001-015-025-027-047-071-220829-
/O.CAN.KILN.FF.W.0041.000000T0000Z-131222T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-CLINTON OH-
FAYETTE OH-CLERMONT OH-HIGHLAND OH-
320 AM EST SUN DEC 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN BRACKEN...
ROBERTSON AND MASON COUNTIES IN NORTHERN KENTUCKY...AND SOUTHERN
FAYETTE COUNTY IN CENTRAL OHIO...AND HIGHLAND...EASTERN CLERMONT...
CLINTON...BROWN AND WESTERN ADAMS COUNTIES IN SOUTHWEST OHIO HAS BEEN
CANCELLED...

WATER IS RECEDING AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3846 8411 3956 8397 3954 8332 3933 8339
      3926 8338 3869 8349 3870 8354 3867 8364
      3860 8362 3852 8365 3845 8386 3848 8394
      3844 8398 3844 8404

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 10:56 PM EST, 22 minutes earlier.

Area forecast discussion, Dec 21, 10:56 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 PM EST SAT DEC 21 2013

.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS
FOR HEAVY RAINFALL THROUGH TONIGHT. LOW PRESSURE APPROACHING THE
REGION WILL PUSH THE FRONT ACROSS OUR AREA AS A COLD FRONT
TONIGHT...BRINGING WITH IT A CHANCE FOR SEVERE WEATHER. COOLER
CONDITIONS ARE EXPECTED BEHIND THE FRONT TO START THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QLCS MOVING EASTWARD THROUGH THE ILN CWA LATE THIS EVENING. LITTLE
CHANGE TO PREVIOUS FORECAST.

.PREVIOUS DISCUSSION...

A SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY WILL LIFT
NORTHEASTWARD FROM TX/AR AND ARRIVE IN THE OHIO VALLEY TONIGHT.
AHEAD OF THE IS LOW...WARM/MOIST AIR WILL CONTINUE TO BE DRAWN
NORTH INTO THE OHIO VALLEY WITH DEWPOINTS REACHING THE LOWER 60S
SOUTH OF THE FRONTAL BOUNDARY AND PWATS NEARING OR BREAKING RECORD
VALUES FOR DECEMBER. THIS MOISTURE SURGE AHEAD OF THE LOW WILL
ALLOW FOR HIGH RAIN RATES WITH ANY PRECIPITATION OCCURRING THIS
EVENING AND TONIGHT AS THE LOW TRACKS ACROSS THE REGION.

OUT AHEAD OF THIS LOW...A QLCS/SQUALL LINE TYPE OF FEATURE THAT IS
DEVELOPING ACROSS THE LOWER MISSISSIPPI VALLEY WILL TRACK
NORTHEASTWARD...AFFECTING MOST LOCATIONS IN THE WARM
SECTOR...WHICH WILL INCLUDE THE SOUTHERN TWO THIRDS OF THE ILN
CWA. WIND SHEAR WILL BE SUPPORTIVE OF DAMAGING WIND GUSTS AND
ISOLATED TORNADOES LATE THIS EVENING AS THIS LINE APPROACHES FROM
THE SOUTHWEST...WITH THE TIMING OF THE HIGHEST THREAT FOR SEVERE
IN THE ILN CWA BEING BETWEEN 10 PM AND 3 AM. HEAVY RAINFALL AND
FLOODING WILL BE A THREAT THROUGHOUT THE NIGHT AS A LARGE SWATH OF
MODERATE TO HEAVY RAIN WILL ACCOMPANY THE QLCS AND AREAS NORTH OF
THE QLCS. THIS WILL LIKELY WORSEN EXISTING FLOOD ISSUES AND CREATE
NEW FLOODING ISSUES ACROSS THE AREA.

IN ADDITION TO THE POTENTIAL FOR SIGNIFICANT FLOODING TONIGHT AND
THE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER LATE THIS
EVENING...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH AHEAD OF THE MAIN LINE OF CONVECTION
TONIGHT.

BY THE END OF THE OVERNIGHT PERIOD...RAIN IS EXPECTED TO TAPER OFF
IN THE WESTERN ZONES...WITH THE MAIN BAND OF PRECIPITATION
ASSOCIATED WITH THE COLD FRONT BEGINNING TO EXIT OUR EASTERN
ZONES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
THE LOW WILL CONTINUE TO TRACK NORTHEASTWARD AND AWAY FROM THE ILN
CWA ON SUNDAY. COLD ADVECTION WILL DEVELOP AND BRING IN COOLER AIR
THROUGHOUT THE REMAINDER OF THE SHORT TERM PERIOD.

SHOWERS WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY ACROSS THE
AREA AS AN UPPER TROUGH DIGS SOUTHEASTWARD TOWARD THE GREAT LAKES
WITH A WEAK TROUGH HELPING TO PRODUCE MAINLY RAIN ACROSS THE
SOUTHEASTERN ZONES AND SNOW SHOWERS ACROSS THE NORTHWESTERN ZONES.
EVENTUALLY...ANY LINGERING SHOWERS WILL BE ALL SNOW AS SUFFICIENT
COLD AIR MOVES INTO THE REGION. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED FROM SNOW SHOWERS THAT MAY OCCUR DURING
THIS TIME PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GIVEN SHORT TERM CONCERNS...NOT MUCH TIME SPENT ON THIS TIMEFRAME.
THIS PERIOD CHARACTERIZED BY LONGWAVE RIDGING NEAR/OFF THE WEST
COAST OF THE UNITED STATES WHICH SUPPORTS TROUGHING IN THE NORTHEAST
CONUS. THIS IS A BELOW-NORMAL TEMPERATURE REGIME FOR THE OHIO
VALLEY...AND HAVE DERIVED MAX/MIN TEMPS FIRST FROM AN ECMWF/ENSEMBLE
MOS AND ADJUSTED FROM THERE TO MEET DETERMINISTIC THOUGHTS ON
ADVECTION. REALLY NO SIGNIFICANT WEATHER SYSTEMS IN THIS
REGIME...THE ONLY APPRECIABLE CHANCE AT PRECIPITATION COMES WITH A
WEAK SYSTEM ON TUESDAY AND THURSDAY...BUT THESE ARE MINOR THREATS AT
BEST AS BEING DEPICTED IN THE 21.12Z ECMWF/GFS MODELS AT THIS TIME.
SUPPOSE THERE IS A POTENTIAL FOR A LAKE-INDUCED SNOW SHOWER THREAT
IN THE COLD ADVECTION BEHIND EITHER SYSTEM...BUT THOSE MESOSCALE
PROCESS ARE NOT WELL DEFINED AT THIS TIME RANGE THIS FAR FROM THE
LAKES.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
MVFR TO OCCASIONALLY IFR CONDITIONS WERE OCCURRING THIS EVENING
ASSOCIATED WITH A LOW PRESSURE SYSTEM AND ATTENDANT WARM FRONT AND
COLD FRONT. SHOWERS ASSOCIATED WITH THIS SYSTEM CONTINUED TO SWEEP
ACROSS THE TAF SITES FROM THE SW TO NE THIS EVENING. EXPECT SHOWERS
TO CONTINUE THROUGH TONIGHT IN THIS VERY MOIST REGIME AND END FROM
THE WEST SUNDAY MORNING. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH
WITH GUSTS OVER 20 KNOTS TONIGHT AS THE FRONT MOVES CLOSER AND THE
PRESSURE GRADIENT TIGHTENS. POSSIBILITY EXISTS OF A SQUALL LINE OF
THUNDERSTORMS WITH THE COLD FRONT. INCLUDED THUNDERSTORMS IN ALL
TAF SITES EXCEPT KCMH AND KLCK AFT 02Z TO 04Z FOR SEVERAL HOURS.
LESS LIKELY TO SEE THUNDER AS FAR NORTH AS KCMH AND KLCK BUT WILL
MONITOR CONDITIONS. CONDITIONS SHOULD IMPROVE TO MVFR ON SUNDAY
WITH WINDS SHIFTING TO THE WEST LATER SUNDAY AFTERNOON. POSSIBILITY
OF WRAP AROUND SHOWERS AFTER LOW PRESSURE SYSTEM EXITS REGION
SUNDAY BUT SINCE THAT IS TOWARD THE END OF THE TAF PERIOD ANY
FORECAST OF SHOWERS WAS LEFT OUT.

OUTLOOK...MVFR CEILINGS EXPECTED TO LINGER SUNDAY NIGHT INTO
MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR KYZ089>100.
IN...FLOOD WATCH UNTIL 7 AM EST SUNDAY FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...PARKER
Hazardous weather outlook, Dec 21, 4:12 PM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EST SAT DEC 21 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
411 PM EST SAT DEC 21 2013

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT SWINGS ACROSS THE REGION. DAMAGING WINDS GUSTS ARE THE MAIN
CONCERN AT THIS TIME...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT
ESPECIALLY ALONG AND EAST OF INTERSTATE 71. THUNDERSTORMS WOULD
CONTAIN HEAVY RAIN RATES...AND COULD BRING A FLASH FLOOD THREAT.

IN ADDITION...GUSTY WINDS ARE EXPECTED TONIGHT OUT OF THE
SOUTH...WITH SUSTAINED WINDS FROM 20 TO 25 MPH...AND GUSTS TO 35
MPH. IN THE WAKE OF THE COLD FRONT ON SUNDAY...WESTERLY WIND GUSTS
TO 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

In the hours before

Local storm report, Dec 21, 10:32 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HEAVY RAIN       CASTINE                 39.93N 84.62W
12/21/2013  M4.50 INCH       DARKE              OH   BROADCAST MEDIA

            STORM TOTAL RAINFALL

&&

KURZ
Local storm report, Dec 21, 10:40 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     HUNTSVILLE              40.44N 83.80W
12/21/2013                   LOGAN              OH   LAW ENFORCEMENT

            BARN DAMAGE IN HUNSTVILLE.

&&

MJP
Local storm report, Dec 21, 10:56 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     VANDALIA                39.88N 84.19W
12/21/2013  E65 MPH          MONTGOMERY         OH   TRAINED SPOTTER

&&

KURZ
Local storm report, Dec 21, 11:00 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
12/21/2013                   CARROLL            KY   FIRE DEPT/RESCUE

            COUPLE OF LARGE TREES DOWN

1053 PM     FLASH FLOOD      CARROLLTON              38.68N 85.16W
12/21/2013                   CARROLL            KY   FIRE DEPT/RESCUE

            WATER RUNNING OFF HILL ACROSS HWY 42W 2200 BLOCK

1055 PM     FLOOD            RICHMOND                39.83N 84.89W
12/21/2013                   WAYNE              IN   EMERGENCY MNGR

            9 ROADS CLOSED ACROSS THE COUNTY. RAINFALL TOTAL M3.11

&&

HUGHES
Special weather statement, Dec 21, 11:01 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EST SAT DEC 21 2013

OHZ062-063-071-072-078>080-220445-
BROWN OH-CLINTON OH-FAYETTE OH-GREENE OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
1101 PM EST SAT DEC 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...EASTERN
CLERMONT...EASTERN WARREN...EXTREME SOUTHEASTERN GREENE...SOUTHERN
FAYETTE...CLINTON AND NORTHERN BROWN COUNTIES THROUGH 1145 PM EST...

AT 1057 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WAYNESVILLE TO PLEASANT PLAIN TO NICHOLSVILLE...MOVING
EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BETHEL...BLANCHESTER...
MOUNT ORAB...WILMINGTON...LYNCHBURG...NEW VIENNA...SABINA...
HILLSBORO...LEESBURG...WASHINGTON COURT HOUSE AND GREENFIELD.

ALSO...HARVEYSBURG...WOODVILLE...WILLIAMSBURG...CLARKSVILLE...NEW
BURLINGTON...KINGMAN...LAKE LORELEI...LOCUST RIDGE...OAKLAND AND
OGDEN ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3892 8422 3927 8416 3957 8414 3957 8331
      3939 8336 3904 8354

ASL
Special weather statement, Dec 21, 11:01 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EST SAT DEC 21 2013

OHZ026-044>046-052>055-062>064-220445-
CHAMPAIGN OH-CLARK OH-DELAWARE OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HARDIN OH-LOGAN OH-MADISON OH-PICKAWAY OH-UNION OH-
1101 PM EST SAT DEC 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...NORTHWESTERN
PICKAWAY...MADISON...SOUTHEASTERN LOGAN...SOUTHEASTERN HARDIN...
GREENE...WESTERN FRANKLIN...NORTHERN FAYETTE...WESTERN DELAWARE...
CLARK AND EASTERN CHAMPAIGN COUNTIES THROUGH 1145 PM EST...

AT 1100 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HEPBURN TO SPRING VALLEY...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...YELLOW SPRINGS...
SPRINGFIELD...XENIA...CEDARVILLE...MECHANICSBURG...RICHWOOD...SOUTH
CHARLESTON...MARYSVILLE...LONDON...JEFFERSONVILLE...PLAIN CITY...
POWELL...MOUNT STERLING...WEST JEFFERSON AND HILLIARD.

ALSO...KENNARD...WEST MANSFIELD...ROXANNA...EAST LIBERTY...SPRING
VALLEY...OLDTOWN...HUSTEAD...MINGO...MIDDLEBURG AND SPRINGFIELD
MUNICIPAL AIRPORT ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4051 8341 4051 8325 4045 8324 4044 8302
      4042 8301 4041 8292 4036 8292 3957 8329
      3957 8408 4067 8344 4067 8341

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:32 PM ESTFlash Flood WarningILNAuglaize, Darke, Mercer, Miami, Montgomery, Preble and 1 more6 hr
Dec 21, 9:32 PM ESTSevere Thunderstorm WarningILNButler, Hamilton, Preble43 min
Dec 21, 9:34 PM ESTSevere Thunderstorm WarningILNDarke, Logan, Mercer, Miami, Montgomery, Preble and 1 more41 min
Dec 21, 9:55 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton50 min
Dec 21, 9:58 PM ESTFlash Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Dec 21, 9:58 PM ESTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby32 min
Dec 21, 10:10 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby50 min
Dec 21, 10:14 PM ESTSevere Thunderstorm WarningILNButler, Clark, Clermont, Clinton, Greene, Hamilton and 4 more46 min
Dec 21, 10:32 PM ESTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union28 min
Dec 21, 10:46 PM ESTSevere Thunderstorm WarningILNClermont44 min
Dec 21, 10:48 PM ESTFlash Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more5 hr
Dec 21, 11:01 PM ESTSpecial Weather StatementILNClermont, Clinton, Fayette, Highland44 min
Dec 21, 11:11 PM ESTRiver Flood WarningILNAdams20 hr
Dec 21, 11:28 PM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland47 min
Dec 21, 11:45 PM ESTSpecial Weather StatementILNDelaware, Franklin, Pickaway, Ross30 min
Dec 21, 11:48 PM ESTFlash Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 12:03 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto57 min
Dec 22, 12:14 AM ESTSevere Thunderstorm WarningILNFairfield, Fayette, Highland, Hocking, Pickaway, Ross46 min
Dec 22, 12:15 AM ESTSpecial Weather StatementILNLicking45 min
Dec 22, 12:18 AM ESTAreal Flood WarningILNFairfield, Licking42 hr
Dec 22, 12:24 AM ESTFlash Flood WarningILNAdams, Fayette, Hocking, Pike, Ross, Scioto4 hr
Dec 22, 12:31 AM ESTTornado WarningILNAdams, Pike, Scioto29 min
Dec 22, 12:59 AM ESTSpecial Weather StatementILNHocking31 min
Dec 22, 1:30 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Logan, Mercer and 4 more11 hr
Dec 22, 2:35 AM ESTAreal Flood WarningILNButler, Clermont, Hamilton, Warren4 hr
Dec 22, 3:12 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Delaware, Fayette, Greene and 5 more4 hr
Dec 22, 3:29 AM ESTAreal Flood WarningILNDelaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more4 hr
Dec 22, 9:00 AM ESTAreal Flood WarningILNGreene, Warren12 hr
Dec 22, 11:39 AM ESTAreal Flood WarningILNAuglaize, Champaign, Clark, Darke, Delaware, Hardin and 7 more34 hr
Dec 22, 2:15 PM ESTRiver Flood WarningILNPike, Scioto4 days
Dec 21, 9:04 PM ESTSpecial Weather StatementILNBoone, Carroll, Gallatin, Grant, Owen41 min
Dec 21, 9:41 PM ESTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more49 min
Dec 21, 10:33 PM ESTFlash Flood WarningILNBracken, Carroll, Gallatin, Grant, Owen, Pendleton5 hr
Dec 22, 2:52 AM ESTAreal Flood WarningILNBracken, Carroll, Gallatin, Grant, Owen, Pendleton and 1 more4 hr

Nearby

Flash Flood Warnings in Ohio, 2013Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.